Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 16, 2020, 2:41 AM PDT for Inyo County, Tulare County, California; Esmeralda County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at May 17, 2020, 11:00 AM PDT. It was in force for 33 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 16, 2020, 2:41 AM PDT (09:41 UTC)
- In effect from
- May 17, 2020, 11:00 AM PDT
- Expired
- May 18, 2020, 8:00 PM PDT
- In force
- 33 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, Tulare County, CA, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 202 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 10:32 PM PDT | NON-TSTM WND GST 66 | 11 Sse Blue Eagle Ranch, NV | MESONET STATION TMBN2 TIMBER MTN. |
| May 18, 12:32 AM PDT | NON-TSTM WND GST 74 | 11 Sse Blue Eagle Ranch, NV | MESONET STATION TMBN2 TIMBER MTN. |
| May 18, 3:05 PM PDT | HIGH SUST WINDS 41 | 7 E Tonopah, NV | TONOPAH AIRPORT (KTPH), ELEVATION 5426 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3858 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069 WWUS85 KVEF 160941 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 241 AM PDT Sat May 16 2020 .A potent pacific storm system will bring strong, dry winds to the region Sunday and Monday. CAZ227-NVZ460>462-162300- /O.UPG.KVEF.FW.A.0002.200517T1800Z-200519T0300Z/ /O.NEW.KVEF.FW.W.0004.200517T1800Z-200519T0300Z/ Death Valley National Park- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 241 AM PDT Sat May 16 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM SUNDAY TO 8 PM PDT MONDAY FOR STRONG WINDS AND LOW RH... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM Sunday to 8 PM PDT Monday. The Fire Weather Watch is no longer in effect. * TIMING...Sunday morning through Monday evening. * WIND...South to southwest winds 25 to 35 mph gusting 35 to 50 mph. * HUMIDITY...5 to 15 percent Sunday afternoon. 10 to 20 percent Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-162300- /O.NEW.KVEF.FW.W.0004.200518T1800Z-200519T0300Z/ Northwest Deserts/Northwest Plateau- 241 AM MST Sat May 16 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW RH... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Monday. * AFFECTED AREA...In AZZ102...Fire weather zone 102. * TIMING...Monday morning through Monday evening. * WIND...Southwest winds 25 to 35 mph gusting 35 to 45 mph. * HUMIDITY...Falling to 10 to 15 percent in the afternoon. * HIGHEST THREAT...Is located in the Arizona Strip. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
7 follow-up statements
038 WWUS85 KVEF 161801 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1101 AM PDT Sat May 16 2020 .A potent pacific storm system will bring strong, dry winds to the region Sunday and Monday. CAZ226-171115- /O.EXB.KVEF.FW.W.0004.200517T1800Z-200518T0300Z/ Owens Valley/Southern Inyo Forest- 1101 AM PDT Sat May 16 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SUNDAY FOR STRONG WINDS AND LOW RH... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM PDT Sunday. * TIMING...Sunday morning through Sunday evening. * WIND...West to southwest winds 25 to 35 mph gusting 35 to 50 mph. * HUMIDITY...5 to 15 percent Sunday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ227-NVZ460>462-171115- /O.CON.KVEF.FW.W.0004.200517T1800Z-200519T0300Z/ Death Valley National Park- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 1101 AM PDT Sat May 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM SUNDAY TO 8 PM PDT MONDAY FOR STRONG WINDS AND LOW RH... * TIMING...Sunday morning through Monday evening. * WIND...South to southwest winds 25 to 35 mph gusting 35 to 50 mph. * HUMIDITY...5 to 15 percent Sunday afternoon. 10 to 20 percent Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-171115- /O.CON.KVEF.FW.W.0004.200518T1800Z-200519T0300Z/ Northwest Deserts/Northwest Plateau- 1101 AM MST Sat May 16 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW RH... * AFFECTED AREA...In AZZ102...Fire weather zone 102. * TIMING...Monday morning through Monday evening. * WIND...Southwest winds 25 to 35 mph gusting 35 to 45 mph. * HUMIDITY...Falling to 10 to 15 percent in the afternoon. * HIGHEST THREAT...Is located in the Arizona Strip. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
720 WWUS85 KVEF 170927 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 227 AM PDT Sun May 17 2020 .A potent pacific storm system will bring strong, dry winds to the region Sunday and Monday. CAZ227-NVZ460>462-172200- /O.CON.KVEF.FW.W.0004.200517T1800Z-200519T0300Z/ Death Valley National Park- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 227 AM PDT Sun May 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT MONDAY FOR STRONG WINDS AND LOW RH... * TIMING...Sunday morning through Monday evening. * WIND...South to southwest winds 25 to 35 mph gusting 35 to 50 mph. * HUMIDITY...5 to 15 percent Sunday afternoon. 10 to 20 percent Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-172200- /O.CON.KVEF.FW.W.0004.200518T1800Z-200519T0300Z/ Northwest Deserts/Northwest Plateau- 227 AM MST Sun May 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW RH... * AFFECTED AREA...In AZZ102...Fire weather zone 102. * TIMING...Monday morning through Monday evening. * WIND...Southwest winds 25 to 35 mph gusting 35 to 45 mph. * HUMIDITY...Falling to 10 to 15 percent in the afternoon. * HIGHEST THREAT...Is located in the Arizona Strip. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ226-172200- /O.CON.KVEF.FW.W.0004.200517T1800Z-200518T0300Z/ Owens Valley/Southern Inyo Forest- 227 AM PDT Sun May 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH... * TIMING...Sunday morning through Sunday evening. * WIND...West to southwest winds 25 to 35 mph gusting 35 to 50 mph. * HUMIDITY...5 to 15 percent Sunday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
888 WWUS85 KVEF 172137 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 237 PM PDT Sun May 17 2020 .A potent pacific storm system will bring strong, dry winds to the region Sunday and Monday. CAZ227-NVZ460>462-180300- /O.CON.KVEF.FW.W.0004.000000T0000Z-200519T0300Z/ Death Valley National Park- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 237 PM PDT Sun May 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY FOR STRONG WINDS AND LOW RH... * TIMING...Through Monday evening. * WIND...South to southwest winds 25 to 35 mph gusting 35 to 50 mph. * HUMIDITY...5 to 15 percent Sunday afternoon. 10 to 20 percent Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-180300- /O.CON.KVEF.FW.W.0004.200518T1800Z-200519T0300Z/ Northwest Deserts/Northwest Plateau- 237 PM MST Sun May 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW RH... * AFFECTED AREA...In AZZ102...Fire weather zone 102. * TIMING...Monday morning through Monday evening. * WIND...Southwest winds 25 to 35 mph gusting 35 to 45 mph. * HUMIDITY...Falling to 10 to 15 percent in the afternoon. * HIGHEST THREAT...Is located in the Arizona Strip. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ226-180300- /O.CON.KVEF.FW.W.0004.000000T0000Z-200518T0300Z/ Owens Valley/Southern Inyo Forest- 237 PM PDT Sun May 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH... * TIMING...Through this evening. * WIND...West to southwest winds 25 to 35 mph gusting 35 to 50 mph. * HUMIDITY...5 to 15 percent Sunday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
308 WWUS85 KVEF 180257 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 757 PM PDT Sun May 17 2020 .A potent pacific storm system will bring strong, dry winds to the region Sunday and Monday. CAZ226-180400- /O.CAN.KVEF.FW.W.0004.000000T0000Z-200518T0300Z/ Owens Valley/Southern Inyo Forest- 757 PM PDT Sun May 17 2020 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RH... The National Weather Service in Las Vegas has cancelled the Red Flag Warning. Gusty south winds are expected to continue into this evening, but relative humidity values have increased above thresholds. Therefore, the red flag warning has been canceled. $$ CAZ227-NVZ460>462-181200- /O.CON.KVEF.FW.W.0004.000000T0000Z-200519T0300Z/ Death Valley National Park- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 757 PM PDT Sun May 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT MONDAY FOR STRONG WINDS AND LOW RH... * TIMING...Through Monday evening. * WIND...South to southwest winds 25 to 35 mph gusting 35 to 50 mph. * HUMIDITY...10 to 20 percent Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-181200- /O.CON.KVEF.FW.W.0004.200518T1800Z-200519T0300Z/ Northwest Deserts/Northwest Plateau- 757 PM MST Sun May 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW RH... * AFFECTED AREA...In AZZ102...Fire weather zone 102. * TIMING...Monday morning through Monday evening. * WIND...Southwest winds 25 to 35 mph gusting 35 to 45 mph. * HUMIDITY...Falling to 10 to 15 percent in the afternoon. * HIGHEST THREAT...Is located in the Arizona Strip. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
905 WWUS85 KVEF 180956 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 256 AM PDT Mon May 18 2020 .A potent pacific storm system will continue to bring windy conditions to the region today. Peak winds are expected to occur during Min RH near critical thresholds which could result in the potential for rapid wildfire growth, should any fire starts occur. CAZ227-NVZ460>462-181800- /O.CON.KVEF.FW.W.0004.000000T0000Z-200519T0300Z/ Death Valley National Park- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 256 AM PDT Mon May 18 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH... * TIMING...Through Monday evening. * WIND...South to southwest winds 25 to 35 mph gusting 35 to 50 mph. * HUMIDITY...10 to 25 percent Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-181800- /O.CON.KVEF.FW.W.0004.200518T1800Z-200519T0300Z/ Northwest Deserts/Northwest Plateau- 256 AM MST Mon May 18 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH... * AFFECTED AREA...In AZZ102...Fire weather zone 102. * TIMING...Late Monday morning through Monday evening. * WIND...Southwest winds 25 to 30 mph gusting 35 to 40 mph. * HUMIDITY...Falling to 10 to 15 percent in the afternoon. * HIGHEST THREAT...Is located in the Arizona Strip. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
754 WWUS85 KVEF 181724 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1024 AM PDT Mon May 18 2020 .A potent Pacific storm system will continue to bring windy conditions to the region today. Peak winds are expected to occur during Min RH near critical thresholds which could result in the potential for rapid wildfire growth, should any fire starts occur. CAZ227-NVZ460>462-190300- /O.CON.KVEF.FW.W.0004.000000T0000Z-200519T0300Z/ Death Valley National Park- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 1024 AM PDT Mon May 18 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH... * TIMING...Through Monday evening. * WIND...South to southwest winds 25 to 35 mph gusting 35 to 50 mph. * HUMIDITY...10 to 25 percent Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-190300- /O.CON.KVEF.FW.W.0004.200518T1800Z-200519T0300Z/ Northwest Deserts/Northwest Plateau- 1024 AM MST Mon May 18 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH... * AFFECTED AREA...In AZZ102...Fire weather zone 102. * TIMING...Late Monday morning through Monday evening. * WIND...Southwest winds 25 to 30 mph gusting 35 to 40 mph. * HUMIDITY...Falling to 10 to 15 percent in the afternoon. * HIGHEST THREAT...Is located in the Arizona Strip. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
400 WWUS85 KVEF 190300 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 800 PM PDT Mon May 18 2020 CAZ227-NVZ460>462-190400- /O.EXP.KVEF.FW.W.0004.000000T0000Z-200519T0300Z/ Death Valley National Park- Esmeralda and Nye County Deserts/CNC Dispatch- Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- 800 PM PDT Mon May 18 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH... Wind gusts were decreasing this evening over south central Nevada and Death Valley National Park and speeds will continue to decrease overnight. Relative humidity values will also recover to between 40 and 55 percent at elevations above 4000 feet. $$ AZZ102-190400- /O.EXP.KVEF.FW.W.0004.000000T0000Z-200519T0300Z/ Northwest Deserts/Northwest Plateau- 800 PM MST Mon May 18 2020 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH... Wind gusts were decreasing this evening over northwest Arizona and speeds will continue to decrease overnight. Relative humidity values will also recover to between 40 and 55 percent at elevations above 4000 feet. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 15, 9:46 PM PDT, 4 hours 55 minutes earlier.
Area forecast discussion, May 15, 9:46 PM PDT, 4 hours 55 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 946 PM PDT Fri May 15 2020 .SYNOPSIS... Dry weather with above normal temperatures is expected for the weekend. A strong weather system will approach the area Sunday and Monday bringing widespread, gusty winds and dangerous fire weather conditions for portions of the area. By Tuesday, the system passes over the region which will cause a noticable drop in temperatures and increase chances for showers and storms across the Sierra and southern Great Basin. && .UPDATE...A ridge of high pressure will continue to build through the weekend, resulting in dry and warm conditions areawide before breezy conditions and a drop in temperatures arrives for the start of the work week. The forecast looks to be in good shape; no changes were made this evening. && PREVIOUS DISCUSSION...239 PM PDT Fri May 15 2020/ .DISCUSSION...through Thursday. Dry, warming trend is expected through tomorrow as a ridge shifts onshore. A strong Pacific low will center off the coast of the Pac Northwest on Sunday, which will strengthen the gradient between the aforementioned ridge and itself. This will allow southwest winds to pick up across the area with the strongest winds located across Inyo, Esmeralda, Nye, and Lincoln counties. Gusts in these locations will run in the 35 to 45 mph range, raising fire weather concerns. Increased southwesterly flow will help temps remain elevated on Sunday with highs still running above normal. Potential for downslope winds Sunday night into Monday was accessed again and confidence still remains low in the meteorological setup successfully getting winds down to the Owens Valley floor. By Monday, this closed low will continue to drift southward off the northern California coast with another day of elevated winds expected with slightly higher speeds than Sunday, but similar areas. General wind products may be needed for these areas in addition to the fire weather products in place. Chances for showers will begin over the southern Sierra on Monday as moisture begins to converge on the terrain. Spill over into the Owens Valley and the southern Great Basin will occur later on Monday and going into Tuesday. Lower wind speeds and best chances to see showers and storms will be on Tuesday across central Nevada and Inyo County as the low moves overhead. Rainfall totals are still running less than a quarter of an inch, but locally higher amounts are possible with any convective activity. Temps will plummet 10-15 degrees from Monday to Tuesday with highs Tuesday and Wednesday well below normal. The low will then lift northward over the Great Basin going into Wednesday leaving a low end chance for any lingering showers or storms to the far northern reaches of Lincoln County. && .FIRE WEATHER... Dry conditions with above normal temperatures can be expected through the weekend. Winds will increase from Saturday to Sunday across the southern Great Basin and Inyo County. South to southwest wind speeds in this area will increase from gusting up to 25 mph on Saturday to gusts between 35 to 45 mph Sunday and Monday. Elsewhere, gusts will remain 30 mph or less. RH values will drop below critical levels each afternoon through Sunday. Moisture will increase across the southern Great Basin bringing RH values up to 10 to 20 percent on Monday, but with the winds peaking on Monday, have left the Fire Weather Watch in place. Chances for showers and storms will spread eastward from the southern Sierra region on Monday across the southern Great Basin going into Tuesday. Lighter winds and cooler temps are expected on Tuesday and Wednesday. && .AVIATION...For McCarran...Light winds favoring typical diurnal patterns are expected through the TAF period with just occasional high clouds. For the rest of southern Nevada, northwest Arizona and southeast California...Generally light winds favoring typical diurnal trends are expected though the TAF period. Strongest winds will be near KDAG where westerly breezes of 10 to 15 knots are likely to develop early this evening. Mostly clear skies are anticipated with just occasional passing high clouds. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Varian DISCUSSION...Guillet AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 2:41 AM PDT | High Wind Watch | VEF | Inyo | 11 hr |
| May 16, 2:41 AM PDT | Wind Advisory | VEF | Inyo, San Bernardino | 3 days |
| May 16, 1:56 PM PDT | Lake Wind Advisory | VEF | 30 hr |
Nearby
Red Flag Warnings in Nevada, 2020Red Flag Warnings in California, 2020Red Flag Warnings in Arizona, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.